MAUDE Adverse Event Report: ABBOTT VASCULAR ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE

ABBOTT VASCULAR ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE
Model Number 1001782
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified lesion located in the anterior tibial artery.The balance middleweight 014 3cm guide wire was advanced and used in the procedure without issue; however, during removal, resistance was noted with the intravascular ultrasound catheter (ivus) and the wire separated.The separated segment was successfully snared and removed from the patient.There was no adverse patient sequela or a clinically significant delay.No additional information was provided.
 
Event or Problem Description
Subsequent to the initial medwatch report, the following information was received: force was applied during device removal.No additional information was provided.
 
Additional Manufacturer Narrative
H6 medical device problem code 2017: improper removal.The device was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.It should be noted that instructions for use (ifu) guide wire hi-torque guide wires ce, fda states: carefully observe the instructions under ¿do not¿ and ¿do¿ below.Failure to do so may result in vessel trauma, guide wire damage, guide wire tip separation, or stent damage.If resistance is observed at any time, determine the cause under fluoroscopy and take remedial action as needed.Do not push, auger, withdraw or torque a guide wire that meets resistance.In this case, the reported ifu violation of force against resistance does appear to have contributed to the core separation; however, the force used appears to be required to remove the device given the clinical situation.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported difficulty to remove and material separation appears to be related to operational circumstances of the procedure.Based on the reported information, it is likely that during the procedure, the guide wire became damaged against the ultrasound device used causing the difficulty to remove.Manipulation and/or mishandling of the guidewire against resistance ultimately resulted in the reported core separation.Additionally, the treatment appears to be related to the operational context of the procedure as the separated segment was successfully snared and removed from the patient.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D9, h3: device not available for evaluation.

Brand Name
ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11341105
Report Number2024168-2021-01280
Device Sequence Number14711558
Product Code DQX
UDI-Device Identifier08717648013843
UDI-Public08717648013843
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number1001782
Device Catalogue Number1001782
Device Lot Number0012172
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/26/2021
Supplement Date Received by Manufacturer04/13/2021
Initial Report FDA Received Date02/17/2021
Supplement Report FDA Received Date04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight73